Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have panic disorders, taking a low dose of alprazolam. Will it cause any problem?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 822 Questions
I have a question about taking a low dose of alprazolam.... .375 Mg a day....for two weeks until I can see a psycho therapist said this is ok....will this cause any problems at this low dose....I have panic disorders
Posted Tue, 2 Jul 2013 in General Health
Answered by Dr. Imraan Hussain 1 hour later
Thanks for your query
i can feel your concerns
Dose of alprazolam is adjusted in each patient individually.Rapid reduction in dose can cause increased levels of anxiety,
malaise, weakness, insomnia, tachycardia, lightheadedness, and dizziness.
rapid tapering can even cause seizures in some dose reduction should be in collaboration with your doctor monitoring of withdrawl symptoms.
wishing you good health
Above answer was peer-reviewed by
Follow-up: Have panic disorders, taking a low dose of alprazolam. Will it cause any problem? 3 hours later
i think you misunderstood my question. I have only been taking this low dose for two days....this low dose seems to help with my anxiety. My therapist said that it is ok to take this until I see another doctor. I just want another opinion. I will only be taking this low dose for about two weeks. In other words, this low dose won't be any problems, that is what I was asking. Thanks
Answered by Dr. Imraan Hussain 38 minutes later
Hi again
thanks for your followup

Yes, if this low dose is not posing any problem, then you can continue with this dose. However if above mentioned symptoms occur like anxiety, insomnia etc, then take your original prescribed dose.

Hope it is clear now
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor